Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 39, NWS Green Bay, WI

July 3, 1999Waushara County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 3, 1999, 8:59 AM CDT for Waushara County, Wisconsin. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 3, 1999, 8:59 AM CDT (13:59 UTC)
Expired
Jul 3, 1999, 9:30 AM CDT
In force
31 min
Issued by
NWS Green Bay, WI
Area
Whole counties

County Waushara County, WI

The radar

The Green Bay radar (KGRB), 100 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 9:00 AM CDTThunderstorm Wind 50Wautoma, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 1999-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 704 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 1999-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
704 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1324 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KGRB 031400 RRA
SVRGRB
WIC137-031430-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
859 AM CDT SAT JUL 3 1999

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAUSHARA COUNTY IN CENTRAL WISCONSIN

* UNTIL 9:30 AM CDT

* AT 8:55 AM CDT...SPOTTERS REPORTED A SEVERE THUNDERSTORM 10 MILES
  WEST OF WAUTOMA.  THE STORM WAS MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAUTOMA BY 905 AM CDT
  RED GRANITE BY 915 AM CDT

THE STORM CONTAINS WINDS TO 60 MPH. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.

KENNEDY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 5:15 AM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Jul 3, 5:15 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
515 AM CDT SAT JUL 3 1999

RUNNING LATE THIS MORNING DUE TO NR SVR STORMS ACRS THE NORTH. MODELS
CONTINUE TO OFFER LIMITED HELP IN PIECING TOGETHER THE FORECAST. NGM...
WHICH WAS TOTALLY OUT TO LUNCH ON FRONTAL MVMT YDA...IS DOING WORLDS
BETTER THAN THE ETA WITH ITS PLACEMENT OF THE PCPN FROM THE
CONVECTIVE COMPLEXES THIS MORNING. STILL..EXTRAP OF TRENDS ON STLT AND
RADAR SUGGESTS MN COMPLEX WILL MV ACRS MY FCST AREA FASTER THAN THE NGM
INDICATES.

BOTH 03Z ETA AND 06Z RUC PRODUCE A MESO-SCALE VORT WITH THE MN COMPLEX
AND LIFT IT INTO NRN WIL BY 18Z. WILL KEY ON THIS FEATURE AND KEEP
PERIODS OF TSTMS ACRS THE N ALL DAY. QUESTION THEN BECOMES WHAT HAPPENS
ACRS THE SOUTHERN PART OF MY CWA AFTER THE MN COMPLEX MOVES THROUGH BY
MID-DAY. EXPECT WRMFRONT TO BE INTO MY FCST AREA THIS AFTN...THOUGH
SOME OUTFLOW BOUNDARIES FROM THIS MORNINGS TSTM COMPLEXES WILL LIKELY
STILL BE LINGERING TO THE SOUTH. WARMING MID-LEVEL TEMPS SHOULD HELP
SUPRESS CONVECTION TO THE SOUTH. THIS IS SUPPORTED BY WEAKENING OF
COMPLEX THAT WAS OVER KS...AND THE NE MVNT OF MN COMPLEX DESPITE STG LLJ
FEEDING IT FROM THE SOUTH.

BY LATE AFTN...00Z ETA PROGS HELICITIES OVER 400 M2/S2...CAPES ARND 3000
J/K AND MID-LEVEL DRYING OVER CENTRAL WI. HOWEVER...THIS WAS GENERATED
IN AN ATM THAT WAS NOT AFFECTED BY THE COMPLEXES THAT THE ETA MISSED.
STILL...THERE WILL BE PLENTY OF INGREDIENTS FOR A SIG SVR WX EVENT. ANY
STORMS THAT DEVELOP IN THIS AREA THIS AFTN THEY HAVE A HIGH PROBABLILITY
OF BECMG SVR.

FCST SOUNDINGS OFF THE MODELS SUGGESTS MID-LEVEL TEMPS ACRS CENTRAL WI
WILL RISE QUICKLY DURING THE EVENING. THIS SHOULD PREVENT CONVECTION
FROM DEVELOPING OVER THE SRN PART OF MY FCST AREA. HOWEVER...IT MAY NOT
PREVENT ONGOING CONVECTION FROM MOVG INTO THE AREA SO WILL CARRY A CHC
POP TNGT THROUGHOUT THE NIGHT.

ADJUSTED FCST TO ADD TSTM CHC ACRS N-C WI SUNDAY AND SUNDAY NGT AS THE
FRONT REMAINS TOO CLOSE TO THAT AREA TO BE COMFORTABLE WITH A DRY FCST.
THAT AREA IS ALSO IN THE DY2 SLGT RISK.

STAYED CLOSE TO FWC TEMPS.

COORD W MKX.

.GRB...NONE.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB

In the hours before

Special weather statement, Jul 3, 6:00 AM CDT, 2 hours 59 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-031500-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
600 AM CDT SAT JUL 3 1999

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST...AND PARTS OF CENTRAL
AND NORTH-CENTRAL WISCONSIN.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA
TODAY AND TONIGHT. THE GREATEST RISK OF SEVERE WEATHER WILL BE ACROSS
CENTRAL AND EAST-CENTRAL WISCONSIN THIS AFTERNOON AND THIS EVENING...AND
THEN SHIFT TO THE NORTH OVERNIGHT.

A LARGE COMPLEX OF THUNDERSTORMS WILL MOVE ACROSS THE ENTIRE FORECAST
AREA THIS MORNING. A FEW OF THE STORMS WILL PRODUCE MARGINALLY SEVERE
HAIL AND WIND GUSTS TO 40 MPH. THE COMPLEX SHOULD LINGER OVER THE NORTH
THIS AFTERNOON...AND MAY RE-INTENSIFY AS THE AIR ACROSS THE AREA BEGINS
TO DESTABILIZE.

MEANWHILE...ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN...THERE WILL
LIKELY BE A BREAK IN THE THUNDERSTORMS DURING THE MID-DAY HOURS. MORE
THUNDERSTORMS ARE THEN EXPECTED TO DEVELOP IN THESE AREAS DURING THE
AFTERNOON. A FEW OF THE STORMS THIS AFTERNOON AND THIS EVENING WILL
LIKELY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN
THREAT.

THE THREAT OF SEVERE STORMS WILL BEGIN TO SHIFT NORTH OF THE AREA BY
LATE TONIGHT...WHEN THE MAIN THREAT WILL BE DAMAGING WINDS.

SPOTTER ACTIVATION WILL PROBABLY BE REQUIRED THIS AFTERNOON INTO
TONIGHT.

THIS OUTLOOK WILL BE UPDATED AT NOON. ADDITIONAL INFORMATION CAN ALSO BE
FOUND IN THE SHORT-TERM FORECAST.

SPECIAL OUTLOOK FOR THE REST OF THE HOLIDAY WEEKEND:
THE THREAT OF SEVERE WEATHER WILL SHIFT INTO FAR NORTHERN WISCONSIN FOR
FOURTH OF JULY. ALTHOUGH THE STORMS WILL NOT BE AS WIDESPREAD AS
TODAY...A FEW OF THE STORMS COULD STILL BE SEVERE.

IN ADDITION...HOT AND HUMID WEATHER IS EXPECTED SUNDAY INTO MONDAY. HIGH
TEMPERATURES SUNDAY WILL LIKELY BE THE WARMEST WE HAVE EXPERIENCED SO
FAR THIS SUMMER. THE COMBINATION OF TEMPERATURES AROUND 90 AND HIGH
HUMIDITIES...WILL DRIVE HEAT INDICIES TO NEAR 100 DURING THE AFTERNOON.
BE SURE TO ACCOUNT FOR THE HEAT AND HUMIDITY WHEN PLANNING OUTDOOR
ACTIVITIES.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB
Special weather statement, Jul 3, 6:00 AM CDT, 2 hours 59 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-031500-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
600 AM CDT SAT JUL 3 1999

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST...AND PARTS OF CENTRAL
AND NORTH-CENTRAL WISCONSIN.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA
TODAY AND TONIGHT. THE GREATEST RISK OF SEVERE WEATHER WILL BE ACROSS
CENTRAL AND EAST-CENTRAL WISCONSIN THIS AFTERNOON AND THIS EVENING...AND
THEN SHIFT TO THE NORTH OVERNIGHT.

A LARGE COMPLEX OF THUNDERSTORMS WILL MOVE ACROSS THE ENTIRE FORECAST
AREA THIS MORNING. A FEW OF THE STORMS WILL PRODUCE MARGINALLY SEVERE
HAIL AND WIND GUSTS TO 40 MPH. THE COMPLEX SHOULD LINGER OVER THE NORTH
THIS AFTERNOON...AND MAY RE-INTENSIFY AS THE AIR ACROSS THE AREA BEGINS
TO DESTABILIZE.

MEANWHILE...ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN...THERE WILL
LIKELY BE A BREAK IN THE THUNDERSTORMS DURING THE MID-DAY HOURS. MORE
THUNDERSTORMS ARE THEN EXPECTED TO DEVELOP IN THESE AREAS DURING THE
AFTERNOON. A FEW OF THE STORMS THIS AFTERNOON AND THIS EVENING WILL
LIKELY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN
THREAT.

THE THREAT OF SEVERE STORMS WILL BEGIN TO SHIFT NORTH OF THE AREA BY
LATE TONIGHT...WHEN THE MAIN THREAT WILL BE DAMAGING WINDS.

SPOTTER ACTIVATION WILL PROBABLY BE REQUIRED THIS AFTERNOON INTO
TONIGHT.

THIS OUTLOOK WILL BE UPDATED AT NOON. ADDITIONAL INFORMATION CAN ALSO BE
FOUND IN THE SHORT-TERM FORECAST.

SPECIAL OUTLOOK FOR THE REST OF THE HOLIDAY WEEKEND:
THE THREAT OF SEVERE WEATHER WILL SHIFT INTO FAR NORTHERN WISCONSIN FOR
FOURTH OF JULY. ALTHOUGH THE STORMS WILL NOT BE AS WIDESPREAD AS
TODAY...A FEW OF THE STORMS COULD STILL BE SEVERE.

IN ADDITION...HOT AND HUMID WEATHER IS EXPECTED SUNDAY INTO MONDAY. HIGH
TEMPERATURES SUNDAY WILL LIKELY BE THE WARMEST WE HAVE EXPERIENCED SO
FAR THIS SUMMER. THE COMBINATION OF TEMPERATURES AROUND 90 AND HIGH
HUMIDITIES...WILL DRIVE HEAT INDICIES TO NEAR 100 DURING THE AFTERNOON.
BE SURE TO ACCOUNT FOR THE HEAT AND HUMIDITY WHEN PLANNING OUTDOOR
ACTIVITIES.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:53 AM CDTSevere Thunderstorm WarningGRBOneida62 min
Jul 3, 4:56 AM CDTSevere Thunderstorm WarningGRBForest59 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.